What is compensatory sweating and how likely is it after miraDry?

by


Compensatory sweating (CS) can occur after EVERY type of procedure for hyperhidrosis that has been described and performed. However, it is most likely after thoracic sympathectomy (micro ETS).

I have seen compensatory sweating occur after Botox injection for hyperhidrosis (rare) and after suction curettage for axillary hyperhidrosis (rare). Fortunately, the compensatory sweating (CS) after Botox is temporary and dissipates when the Botox effect goes away 3-4 months later (i.e. temporary).

I have read on realself one person describe compensatory sweating 2 years ago. He had miraDry done by another practitioner in the NY/NJ area. The patient contacted me and I recommended that he report it to the company that manufactures the device - so that it can be reported to the FDA.

I recently had a patient call 5 days after miraDry to report CS in the buttocks. I asked her to call me again if she had another episode but she has not.

The message that I want to leave here is that any hyperhidrosis procedure can cause compensatory sweating, but the likelihood of miraDry causing CS is very very low.

I have performed miraDry since 2011.

I am a Platinum Plus Provider for miraDry, meaning that I do a very large number of miraDry procedures every year. This designation is given to physicians by the company that manufactures the device.

86% of my patients require only a SINGLE miraDry procedure.

Dr. Karamanoukian
Article by
Buffalo General Surgeon